Side effects

Hello.
I was diagnosed just over two years ago and in October 2020 I was put on Madopar 100/25.
I don’t have a tremor but slightly diminished movements, speech and handwriting problems and other minor symptoms, normally more apparent at the end of the day After the initial side effects of nausea and muzzy headedness wore off I noticed a general improvement but as my symptoms were not severe there was not a significant change after taking the medication like some others describe on here. First thing in the morning as I get my breakfast my right foot is fine but about half an hour after taking my meds, I start to claw the toes on my right foot and my foot twists slightly as I walk, also if I don’t have full weight on that leg. Is this possibly a side effect of the meds or simply a new symptom? In theory, I have a telephone appointment at the beginning of February but would appreciate any input from the forum.
Thank you.
B

Hi @Bexby,

I’m sorry to hear you’ve been having trouble with your right foot. I know our members will be along soon to share their experiences with you - they’re a well traveled bunch and quite insightful, not to mention supportive.

I’m glad to hear that you have a telephone appointment in February, though. As with many things, the best person to often discuss these types of issues with is your Parkinson’s nurse, GP, or specialist. They can discuss not only the symptoms you’re experiencing but a plan to address it. Everyone here wants nothing but the best for you!

We do have some resources on Medopar and Parkinson’s symptoms, if you’re interested in a bit of reading material, as well as our helpline if you’d like someone to talk to.

You’re in good hands. :slight_smile:

Best wishes,
Joy
Forum Moderation Team

I would say it’s a reaction to the Madopar as its’ effects kick in. Does the twisting of the foot pass after say 5-10 minutes? Are you taking your meds on an empty stomach? If so, you could try having a very small portion of something before the meds which could lessen the reaction. Don’t worry. I take doses of sinemet 62.5 (50/12.5) because I respond so well I only need a low dose.

1 Like

My husband had clawing of his toes and his foot would drag occasionally
Sinemet helped with those problems
Good luck

1 Like

Hi
No, it doesn’t seem to lessen significantly at all during the day once it starts and it seems to be getting worse so I’ll speak to the consultant about Sinemet.
Thank you.

Thank you.

My mum has been taking amantadine to control her spasms she also takes madopar … she seems to be allergic to amantidine … she’s has a rash under her skin witch is very visible all over her body it’s called livedo reticularis … has anyone else come across this or no off a different tablet other than amantidine that she could try… regards Nicholas

Hi, my wife developed claw like symptoms a while back (years) but with her it usually develops into full blown cramp from the knee down usually on her right leg. Extremely painful & from what I’ve read & heard from our consultant this is “dystonia” the exact cause isn’t clear but it’s thought that it can be caused by meds tailing off or kicking in. My wife’s main pd medication is sinemet plus but she does take madopar occasionally to kickstart the sinemet. In my wife’s case these cramps usually occur during the night or breakfast time. Rubbing and massaging the calf/ankle, drinking hot tea, hot water bottle are what we turn to for help. She does take quinine but the claw continues!
Take care.

HI sorry to hear about the rash

Mu husband developed a rash when he was taking 2 x 100mg Amantadine a day
He reduced to one tablet a day and his skin is much better
Good lick